I have hypoglycemia and am controling with diet as the medicine hasn't worked for me. I also have a bulging disk in my neck and was precribed Tramadol today, my blood sugars keep dropping and I am taking sugar pills like crazy. The only thing I can think is the tramadol is causing this. I don't take any other medicine.
Can tramadol cause low blood sugar?
Added 25 Aug 2012:
After taking Tramadol for two days I have had severe vomiting. Is this a side effect? I am not taking today as the pain is there but I can't vomit like that it hurts my neck worse.
26 Jun 2014
johnancy, Ultam is an excellent pain med. for mild to serious pain. I had the same problem when I changed Drug Stores to a store that sold Tramadol (generic) made by the Teva Co. I had been using a generic manufactured. by the Zydus Co. and when I changed back everything went back to normal, no more nausea, or vomiting and the pain is controlled. I have been taking it off and on for over twenty years and have had no trouble until I was prescribed the Teva generic.
When I discussed this experience with the doctors at the pain clinic, they admitted that some patients had adverse reactions to the Teva brand but they didn't try to figure out why and just prescribed a different pain med all together.
When I contacted the Teva Co., they were somewhat interested but wanted too much personal info. including SS# and the right to review all my medical history. I just forgot about them and still receive the relief I need for the last 3 years with no side affects, from the Zygus generic. Sorry this answer is so late, but sometimes it takes a while to get the right answer. Good luck and if your pain hasn't resolved try Tramadol again from the Zygus manufacture.
28 Jun 2014
I am insulin dependent and I too experience this and the more often I take the more my often glucose drops. I was taking 25mg (1/2 pill the prescription was two pills up to three time a day) once a day every few days. I could live with one or two glucose drops each time I took it. When my pain got up to 8 of ten every day I took a half pill every day and experienced more glucose drops each day..
I finally said 'no' more when my pain got to 9 of 10 and after one and a half days off it, that problem vanished.
I once saw a web page that confirmed our results in lab rats but can not find it now.
Hope this helps to confirm what you are experiencing with you doctor.
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
1 answer • 3 Oct 2009
My age is 41 , Female.
1 answer • 20 Nov 2011
Taking metformin hcl tab 500mg 2 times daily for low blood sugar when should i see a increse in my blood sugar how long do i have to contiune taking ...
1 answer • 20 Feb 2012
Why do I have to take so much medicine for type 2 diabetes when every a1c test since has been perfe?
Diagnosed with type 2 diabetes, was prescribed glipizide. At 3 month check up my levels were perfectly normal and every time since. In the first 3 ...
6 answers • 4 Oct 2012
... symptoms of hypoglycaemia. Spacey feelings major perspiration. Irritabilty ;low blood sugar level 3.4 after 4 hr fasting Main reason doctor added ...
1 answer • 17 May 2014